# SDR USAAD00188

- Difficulty date: December 29, 2000
- Submitted: February 2, 2001
- Operation: Air carrier
- Aircraft: N827US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48049
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Part number: 5910249129
- Condition: Cracked
- Location: Aft Fuselage
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PIT-PBI - FLT 1947 - AFTER TAKEOFF, THE FLIGHT ATTENDANT REPORTED A LOUD BANG FROM THE TAIL AREA, ALSO SMOKE IN THE TAIL CONE AND CABIN.  NO UNUSUAL COCKPIT INDICATIONS WERE NOTED.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED A CRACKED DUCT ABOVE THE RIGHT TEMP CONTROL VALVE.  DURING PACK OPERATION NO SMOKE WAS NOTED IN THE VENTRAL AREA OR THE CABIN.  AN OVERWEIGHT LANDING INSPECTION WAS PERFORMED.  (M)
